IDEAS home Printed from
   My bibliography  Save this paper

An Information Theory Approach to the Aggregation of Log-Linear Models


  • Pedro H. Albuquerque


In this paper, an unrestricted aggregation method for heterogeneous log-linear functions is presented. It employs inequality measures derived from information theory in the construction of an exact representation of the aggregate behavior of the economy. A condition for the identification of average micro parameters is proposed. It is shown that the method leads to previous results in the field when adequate restrictions are imposed. Two macroeconomic applications are discussed: the aggregation of the Lucas supply function and the time-inconsistent behavior of an egalitarian social planner facing agents with heterogeneous discount rates.

Suggested Citation

  • Pedro H. Albuquerque, 2000. "An Information Theory Approach to the Aggregation of Log-Linear Models," Working Papers Series 4, Central Bank of Brazil, Research Department.
  • Handle: RePEc:bcb:wpaper:4

    Download full text from publisher

    File URL:
    Download Restriction: no

    References listed on IDEAS

    1. Campa, Jose Manuel & Goldberg, Linda S, 1999. "Investment, Pass-Through, and Exchange Rates: A Cross-Country Comparison," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 40(2), pages 287-314, May.
    2. Feenstra, Robert C. & Kendall, Jon D., 1997. "Pass-through of exchange rates and purchasing power parity," Journal of International Economics, Elsevier, vol. 43(1-2), pages 237-261, August.
    3. Dornbusch, Rudiger, 1987. "Exchange Rates and Prices," American Economic Review, American Economic Association, vol. 77(1), pages 93-106, March.
    4. Fisher, Eric, 1989. "A model of exchange rate pass-through," Journal of International Economics, Elsevier, vol. 26(1-2), pages 119-137, February.
    5. Cristina T. Terra, 1998. "Openness and Inflation: A New Assessment," The Quarterly Journal of Economics, Oxford University Press, vol. 113(2), pages 641-648.
    Full references (including those not matched with items on IDEAS)

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bcb:wpaper:4. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Francisco Marcos Rodrigues Figueiredo). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.